Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 74, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jul 22, 2017, 4:14 PM EDT. It took effect at Jul 23, 2017, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 4:14 PM EDT (20:14 UTC)
- In effect from
- Jul 23, 2017, 11:00 AM EDT
- Expired
- Jul 24, 2017, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 3:43 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 22, 3:43 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Marquette MI 343 PM EDT Sat Jul 22 2017 .SHORT TERM...(This evening through Sunday) Issued at 339 PM EDT SAT JUL 22 2017 The main impact during the short-term portion of the forecast will be severe weather potential late this afternoon into this evening. Tonight: A surface low and associated upper-level low is progged to slide across Ontario tonight. This will drag a cold front across the Upper Great Lakes region from west to east. Increased moisture ahead of the cold front along with added forcing from the weak front and increased instability will allow for scattered showers and thunderstorms through late evening. Some of the storms may be strong to severe through 03Z/23 as instability up to or around 500 to 1000 J/kg slowly diminishes this evening, the best chance for the strong to severe storms will be along the WI border. Shear magnitudes are expected to be in the 25 to 35 knot range along and ahead of the front with shear vectors being orthogonal to the cold front. The combination of the slowly diminishing instability and the aforementioned shear will allow for the potential for a few organized strong to maybe even severe storms. Large hail and gusty winds will be the the main threat early this evening before storm intensity slowly diminishes by late evening. Storm motion will likely be from the west at or around 30 to 35 mph. By late evening into the overnight hours the severe potential will decrease due to loss of daytime heating; however, showers and a few thunderstorms will still remain possible along and ahead of the cold front. Sunday: The surface low will slide to the east/southeast of the U.P. as the upper-level low shifts directly overhead by Sunday morning. The cooler air aloft along with wraparound moisture will keep rain shower potential and cloud cover in the area through much of the day. The combination of increased cloud cover, rain showers and northerly flow will help keep temperatures below normal for the day with highs only reaching into the 60s across most locations with a few 70s expected across south central locations of the U.P. .LONG TERM...(Sunday through Friday) Issued at 356 AM EDT SAT JUL 22 2017 Generally a pretty quiet stretch of weather in the long term. Strong shortwave trough still will be over the Upper Great Lakes on Sunday. This wave along with inverted sfc trough will support showers and some thunderstorms mostly over the east half into early Sun aftn. Sun will also be cooler (all but the far scntrl) with low clouds and given the moist cyclonic upslope flow behind the departing low there may also be drizzle in the higher terrain of the west and north central. Low clouds and some drizzle likely will persist well into Sun night before high pressure/drier air lead to improving conditions through Mon morning. The high pressure will result in quiet weather Mon into most of Tue. Next shortwave in NW flow aloft will move through on Tue night. Could be scattered showers and a few thunderstorms late Tue aftn into Tue night. Appears forcing outruns greater instability which pokes into southern U.P. Tue evening. Mismatch of these two factors probably reduces the chances of seeing any severe storms. Once the trough moves through, high pressure resumes dry weather for the rest of the week. Temperatures will generally be at or slightly above normal but we should not be dealing with more persistent summertime humidity. Coolest temps will be on Mon in wake of the low pressure system that moves through this weekend. Warmest days of the week, with readings possibly well into the 80s in parts of forecast area, will be Tue and Wed. The humidity this weekend will be replaced by less humid conditions on Mon with the high drifting overhead. Humidity will increase again Tue/Wed as the sfc trough moves through. Less humid conditions then return later this week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 153 PM EDT SAT JUL 22 2017 Thunderstorms are possible at each of the TAF sites through this evening; however, the best chance will be at KSAW and KCMX during the late afternoon and early evening hours. For now have opted to only include mentions of VCTS/VCSH for KSAW and KCMX. Tonight, after a weak front move across the area, lower ceilings are expected to move in under an upper level low and lingering low level moisture. Ceilings well upstream under the upper level low have generally been under 1000 ft. Visibility may also become an issue overnight into Sunday, especially if rainfall occurs. Northeast flow at KSAW may keep the lower ceilings and visibilities through much of the day Sunday, while some improvement can be expected for KIWD and KCMX. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 339 PM EDT SAT JUL 22 2017 East to southeast winds will continue to be gusty tonight mainly over eastern Lake Superior toward Whitefish Bay as a cold front slowly progresses eastward through the area. A surface low will slide over the central Great Lakes on Sunday while the cold front continues to move southeast of Lake Superior. Expect east winds to shift north to northeast 20 to 25 kts by Sunday morning on the back side of the cold front. Winds will gradually diminish Sunday night into Monday as high pressure builds across the region. A low pressure trough moving in late Tuesday may lead to southwest winds increasing to 25 kts late Tuesday into Tuesday night. Otherwise, winds this week should be 20 kts or less. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...KEC LONG TERM...JLA AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Jul 22, 3:22 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 322 PM EDT Sat Jul 22 2017 MIZ001>007-009>014-084-085-231200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 322 PM EDT Sat Jul 22 2017 /222 PM CDT Sat Jul 22 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight A few thunderstorms could be severe this evening with large hail and damaging winds. The highest chance of seeing a severe storm would be along the Wisconsin border counties of Gogebic, Iron, Dickinson and Menominee. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible on Sunday over the east half of Upper Michigan, mainly in the morning. There is also a chance of thunderstorms Sunday afternoon over far south central Upper Michigan. There is a moderate swim risk for the Lake Superior beaches of Marquette and Alger Counties late Sunday. More thunderstorms are possible Tuesday afternoon into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-231200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 322 PM EDT Sat Jul 22 2017 /222 PM CDT Sat Jul 22 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible over all of Lake Superior. Some storms could be strong into this evening over western Lake Superior and contain small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible on Sunday over eastern Lake Superior, mainly in the morning. More thunderstorms are possible Tuesday afternoon into Wednesday morning. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-231200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 322 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. A few storms this evening could be strong with small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday and again late Tuesday into Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:25 AM EDT | Small Craft Advisory | MQT | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.